Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 110, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 12, 2024, 3:41 PM EST for Morgan County, Newton County, Georgia. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 12, 2024, 3:41 PM EST (20:41 UTC)
- Expired
- Feb 12, 2024, 7:47 PM EST
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Morgan County, GA, Newton County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little River at Newborn Road near Newborn (NWBG1). The gauge peaked at 11.86 ft at Feb 12, 2024, 4:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02220788, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
647
WGUS42 KFFC 122041
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
341 PM EST Mon Feb 12 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Little River at Newborn Road near Newborn affecting Newton and
Morgan Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 345 AM EST.
&&
GAC211-217-130845-
/O.NEW.KFFC.FL.W.0110.240212T2041Z-000000T0000Z/
/NWBG1.1.ER.240212T2031Z.240212T2031Z.000000T0000Z.UU/
341 PM EST Mon Feb 12 2024
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Little River at Newborn Road near Newborn.
* WHEN...From this afternoon until further notice.
* IMPACTS...At 12.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and the natural flood plain of the creek
upstream and downstream from the gage on Newborn Road.
* ADDITIONAL DETAILS...
- At 3:15 PM EST Monday the stage was 11.9 feet and rising
slowly.
- Forecast...No forecast is available for this location.
- Flood stage is 12 feet.
&&
LAT...LON 3359 8374 3363 8368 3354 8358 3349 8363
$$1 follow-up statement
519 WGUS82 KFFC 130047 FLSFFC Flood Statement National Weather Service Peachtree City GA 747 PM EST Mon Feb 12 2024 ...The Flood Warning is cancelled for the following rivers in Georgia... Little River at Newborn Road near Newborn affecting Newton and Morgan Counties. GAC211-217-130200- /O.CAN.KFFC.FL.W.0110.000000T0000Z-240213T0047Z/ /NWBG1.1.ER.240212T2031Z.240212T2031Z.000000T0000Z.UU/ 747 PM EST Mon Feb 12 2024 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Little River at Newborn Road near Newborn. * ADDITIONAL DETAILS... - At 7:30 PM EST Monday the stage was 11.5 feet. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3359 8374 3363 8368 3354 8358 3349 8363 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 12, 2:49 PM EST, 52 minutes earlier.
Area forecast discussion, Feb 12, 2:49 PM EST, 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 249 PM EST Mon Feb 12 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Tuesday night) Issued at 203 PM EST Mon Feb 12 2024 Highlights: - Isolated thunderstorms possible through early evening along and ahead of approaching cold front. - Winds will shift to the W-NW and rapidly increase behind the front, with a Wind Advisory in effect for N and N Central GA. Widespread rain is shifting ENE and has cleared the Atlanta metro area. However, another broken line of showers will be sweeping across the area behind the more widespread rain. Back behind the broken line of showers, more spotty shower and thunderstorm activity has been developing closer to the mid/upper level low over central and N AL. There are some breaks in the cloud cover in this area, and this, coupled with colder air aloft, are increasing instability. Expect at least some isolated thunderstorm activity to make it into the area later this afternoon and early this evening. The Flood Watch remains in effect until 7 PM, but it may need to be dropped early. As the front sweeps across, winds will shift to W-NW and rapidly increase in response to the deepening surface low to the N. Widespread gusts over 35 mph are possible across the N 2/3 of the area (Wind Advisory criteria), while wind gusts across the remaining 1/3 of the area will be close. Will be hoisting a Wind Advisory shortly, a valid time of 00-09Z in the NW corner of the state, 03-18Z in the NE corner, and 03-12Z elsewhere. Winds in the NE mountains may flirt with High Wind Warning criteria, but this will be an easy upgrade in that segment if needed. After the warm and muggy weather of the past few days, low temperatures and gusty winds will be a slap in the face to those venturing out on Tuesday. Lows Tuesday morning will range from near 30 across the NE mountains to the mid 40s across the extreme SE portion of the area. A light dusting of snow is possible across the highest elevations of the NE mountains, but little to no accumulation is expected. Daytime high temperatures will rebound on Tuesday, ranging from the mid 40s in the NE mountains to near 60 in the S. Winds will be gradually decreasing, but gusts will likely continue well into the afternoon. Low temperatures Wednesday morning are expected to mostly range from the lower to mid 30s across the area. /SEC && .LONG TERM... (Wednesday morning through Sunday) Issued at 203 PM EST Mon Feb 12 2024 Global ensemble guidance depicts mid-/upper-level flow ranging from weak ridging to quasi-zonal through Friday. High pressure and dry conditions will prevail at the surface. High temperatures will generally be in the 60s outside of the higher terrain of north Georgia and low temperatures will be in the mid-30s to mid-40s. The global ensembles depict a transition to troughing in the mid- /upper-level flow this weekend. The GEFS depicts the development of a surface low associated with the mid-/upper-level forcing while the EPS does not depict a surface response. As a result, the GEFS suggests greater moisture return across north and central Georgia than does the EPS, but even the GEFS guidance keeps mean dew points in the mid-40s to lower 50s. The lack of a well-defined low pressure system and/or warm sector will likely limit instability, which is reflected in essentially zero chance of GEFS-progged CAPE exceeding 1000 J/kg as well as GEFS ensemble members depicting Supercell Composite Parameter (SCP) values of zero. Putting all of this together, scattered showers are expected to begin late Friday night into early Saturday morning and continue through Saturday evening. Continuing the previous forecast trend of no thunder. High pressure building in behind this quickly-passing rain event will usher in cooler, drier air, evidenced by Sunday morning low temperatures in the upper 20s to mid-30s across much of the area. High temperatures on Sunday will be in the 50s, with 40s in the mountains. Martin && .AVIATION... (18Z TAFS) Issued at 1249 PM EST Mon Feb 12 2024 Thunderstorm activity has settled down across the area as instability has decreased. There is a broken line of showers and storms farther W over Central AL near the cold front and surface low. This line will continue to progress, bringing the threat of at least isolated tstms to the Atlanta metro area around the 21-23Z time frame. The ECMWF and HRRR both depict this, and the proximity of the approaching mid/upper low and potential for some breaks in the cloud cover support another mention of thunder. Otherwise, the existing forecast remains basically on track. Winds at ATL are still expected to shift to SW around 00Z. Conditions will gradually improve overnight, with VFR returning late tonight at most locations. //ATL Confidence...18Z Update... Low to medium for afternoon tstm activity and timing, medium to high for ceilings and visibilities, and high for winds. SEC && .HYDROLOGY... Issued at 203 PM EST Mon Feb 12 2024 Several rivers are above flood stage or forecast to rise above flood stage. Most of the rivers are forecast to crest by later today or on Tuesday. Widespread moderate to heavy rains are presently shifting E out of the area, with more scattered light shower activity expected prior to frontal passage. However, any thunderstorm activity has the potential to bring additional, albeit brief, heavy rainfall. Dry weather is forecast to return on Tuesday. /SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 40 57 34 62 / 40 0 0 0 Atlanta 38 54 36 61 / 20 0 0 0 Blairsville 33 49 30 58 / 80 0 0 0 Cartersville 35 54 30 61 / 30 0 0 0 Columbus 41 59 35 65 / 10 0 0 0 Gainesville 39 54 35 61 / 60 0 0 0 Macon 42 59 36 64 / 20 0 0 0 Rome 36 55 31 62 / 30 0 0 0 Peachtree City 38 55 33 62 / 20 0 0 0 Vidalia 45 61 38 63 / 30 0 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flood Watch until 7 PM EST this evening for GAZ001>009-011>016- 019>025-027-030>039-041>062-066>076-078>085-089>097. Wind Advisory from 7 PM this evening to 4 AM EST Tuesday for GAZ001>005-011-012-019. Wind Advisory from 10 PM this evening to 1 PM EST Tuesday for GAZ006>009-013>016. Wind Advisory from 10 PM this evening to 7 AM EST Tuesday for GAZ020>025-027-030>039-041>062-074>076. SHORT TERM...SEC LONG TERM....Martin AVIATION...SEC
Hazardous weather outlook, Feb 12, 9:05 AM EST, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 905 AM EST Mon Feb 12 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 905 AM EST Mon Feb 12 2024 This Hazardous Weather Outlook is for North and Central Georgia. .DAY ONE...Today and Tonight... Periods of rain will continue through early afternoon, especially areas east of I-85. Fortunately, widespread heavy rainfall will be coming to an end, but an additional round of showers and storms is expected later today as the entire storm system moves across the area. Flood warnings are in effect for some rivers and streams that will continue rise and respond to the heavy rainfall. The overall severe weather risk is low today, but the potential for a few stronger storms later today remains possible, mainly across parts of central Georgia, south of Atlanta. Localized wind damage is the main threat if any storms do become strong to marginally severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Feb 12, 10:49 AM EST, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1049 AM EST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Flash Flood 2 E Big Springs 33.00N 84.87W
02/12/2024 Troup GA Emergency Mngr
Dallas Mill Rd flooded as Big Springs Creek
overflowed its banks.
&&
VSSLocal storm report, Feb 12, 10:53 AM EST, 4 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1053 AM EST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM Flash Flood 1 SSE Texas 33.22N 85.19W
02/12/2024 Heard GA Emergency Mngr
Lipham road flooded and bridge washed out as
Brush Creek overflowed its banks.
&&
VSSLocal storm report, Feb 12, 11:08 AM EST, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1108 AM EST Mon Feb 12 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM Tstm Wnd Gst 3 NE Milledgeville 33.11N 83.19W
02/12/2024 E40 MPH Baldwin GA Emergency Mngr
2 trees across Lake Laurel Rd at Black
Springs Rd.
&&
VSSThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 7:15 PM EST | Flash Flood Warning | FFC | Harris, Muscogee | 3 hr |
| Feb 12, 12:01 AM EST | Special Weather Statement | FFC | Carroll, Haralson | 29 min |
| Feb 12, 12:28 AM EST | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton | 32 min |
| Feb 12, 1:07 AM EST | Special Weather Statement | FFC | Meriwether | 23 min |
| Feb 12, 3:17 AM EST | Flash Flood Warning | FFC | Clayton, Coweta, Fayette, Heard, Henry, Meriwether and 3 more | 6 hr |
| Feb 12, 3:44 AM EST | Flash Flood Warning | FFC | Harris, Lamar, Meriwether, Pike, Spalding, Talbot and 2 more | 6 hr |
| Feb 12, 5:28 AM EST | Flash Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Peach, Twiggs | 6 hr |
| Feb 12, 5:42 AM EST | River Flood Warning | FFC | Forsyth, Fulton | 48 hr |
| Feb 12, 5:44 AM EST | River Flood Warning | FFC | Fayette, Spalding | 64 hr |
| Feb 12, 6:21 AM EST | Flash Flood Warning | FFC | Chattahoochee, Harris, Marion, Muscogee, Talbot | 6 hr |
| Feb 12, 6:54 AM EST | River Flood Warning | FFC | Lamar, Spalding | 7 hr |
| Feb 12, 8:06 AM EST | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 4 days |
| Feb 12, 8:23 AM EST | River Flood Warning | FFC | Chattahoochee, Muscogee | 61 hr |
| Feb 12, 8:35 AM EST | Special Weather Statement | FFC | Clayton, Cobb, DeKalb, Fulton, Gwinnett, Rockdale | 55 min |
| Feb 12, 8:36 AM EST | River Flood Warning | FFC | Troup | 36 hr |
| Feb 12, 8:45 AM EST | Special Weather Statement | FFC | Clarke, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 60 min |
| Feb 12, 9:05 AM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 3 days |
| Feb 12, 10:07 AM EST | River Flood Warning | FFC | Coweta, Fayette | 16 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | DeKalb, Rockdale | 12 hr |
| Feb 12, 10:17 AM EST | River Flood Warning | FFC | Newton, Rockdale | 34 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Talbot, Upson | 55 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Meriwether, Pike | 43 hr |
| Feb 12, 10:22 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 34 hr |
| Feb 12, 10:29 AM EST | River Flood Warning | FFC | Chattooga | 5 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 52 hr |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 21 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Greene, Oconee, Oglethorpe | 3 days |
| Feb 12, 10:41 AM EST | River Flood Warning | FFC | Johnson, Laurens, Washington, Wilkinson | 7 days |
| Feb 12, 10:46 AM EST | River Flood Warning | FFC | Barrow, Jackson | 33 hr |
| Feb 12, 11:03 AM EST | River Flood Warning | FFC | Forsyth | 22 hr |
| Feb 12, 11:07 AM EST | River Flood Warning | FFC | Coweta, Fayette, Spalding | 21 days |
| Feb 12, 11:24 AM EST | River Flood Warning | FFC | Whitfield | 5 hr |
| Feb 12, 2:29 PM EST | Wind Advisory | FFC | Banks, Barrow, Bartow, Butts, Carroll, Catoosa and 51 more | 22 hr |
| Feb 12, 2:34 PM EST | River Flood Warning | FFC | Jones | 18 hr |
| Feb 12, 5:37 PM EST | River Flood Warning | FFC | Heard | 20 hr |
| Feb 12, 6:04 PM EST | Special Weather Statement | FFC | Dade, Walker | 41 min |
| Feb 12, 6:17 PM EST | Special Weather Statement | FFC | Chattooga, Floyd, Haralson, Polk | 28 min |
| Feb 12, 6:42 PM EST | Special Weather Statement | FFC | Bartow, Catoosa, Floyd, Gordon, Murray, Whitfield | 48 min |
| Feb 12, 6:45 PM EST | Special Weather Statement | FFC | Carroll, Haralson, Heard, Paulding, Polk | 45 min |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.